Alert archive / Texas / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Amarillo, TX

January 6, 201520 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind chill advisory at Jan 6, 2015, 2:10 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 7, 2015, 3:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2015, 2:10 PM CST (20:10 UTC)
In effect from
Jan 7, 2015, 3:00 AM CST
Expired
Jan 7, 2015, 10:00 AM CST
In force
7 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS44 KAMA 062010
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
210 PM CST TUE JAN 6 2015

OKZ001>003-TXZ001>020-070400-
/O.NEW.KAMA.WC.Y.0002.150107T0900Z-150107T1600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
210 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY. 

* EVENT...WIND CHILL VALUES BETWEEN MINUS 5 AND MINUS 15 DEGREES ARE
  EXPECTED OVERNIGHT AND WEDNESDAY MORNING ACROSS ALL OF THE TEXAS
  AND OKLAHOMA PANHANDLES.

* TIMING...DANGEROUS WIND CHILL VALUES ARE EXPECTED TO BEGIN IN THE
  ADVISORY AREA DURING THE OVERNIGHT HOURS AND CONTINUE UNTIL AROUND
  10 AM WEDNESDAY MORNING.

* IMPACTS...IF YOU MUST GO OUTSIDE OVERNIGHT TONIGHT AND WEDNESDAY
  MORNING...IT IS IMPORTANT TO REMEMBER THAT SEVERAL LAYERS OF
  CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS
  ALSO HIGHLY RECOMMENDED AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH
  THE HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CLK
3 follow-up statements
018 
WWUS44 KAMA 070355
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
955 PM CST TUE JAN 6 2015

OKZ001>003-TXZ001>020-070900-
/O.CON.KAMA.WC.Y.0002.150107T0900Z-150107T1600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
955 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
WEDNESDAY. 

* EVENT...WIND CHILL VALUES BETWEEN MINUS 5 AND MINUS 15 DEGREES 
  ARE EXPECTED OVERNIGHT AND WEDNESDAY MORNING ACROSS ALL OF THE 
  TEXAS AND OKLAHOMA PANHANDLES. 

* TIMING...DANGEROUS WIND CHILL VALUES ARE EXPECTED TO BEGIN IN 
  THE ADVISORY AREA DURING THE OVERNIGHT HOURS AND CONTINUE 
  UNTIL AROUND 10 AM WEDNESDAY MORNING. 

* IMPACTS...IF YOU MUST GO OUTSIDE OVERNIGHT TONIGHT AND 
  WEDNESDAY MORNING...IT IS IMPORTANT TO REMEMBER THAT SEVERAL 
  LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY 
  COAT. A HAT IS ALSO HIGHLY RECOMMENDED AS 20 PERCENT OF BODY 
  HEAT LOSS IS THROUGH THE HEAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

14
281 
WWUS44 KAMA 070854
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
254 AM CST WED JAN 7 2015

OKZ001>003-TXZ001>020-071600-
/O.CON.KAMA.WC.Y.0002.150107T0900Z-150107T1600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
254 AM CST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* EVENT...WIND CHILL VALUES BETWEEN MINUS 5 AND MINUS 15 DEGREES WILL
  BE FOUND ACROSS THE PANHANDLES THROUGH LATE THIS MORNING.

* TIMING...UNTIL 10 AM.

* IMPACTS...FROST BITE OR HYPOTHERMIA MAY SET IN IF PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

GOEHRING
632 
WWUS44 KAMA 071550
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
950 AM CST WED JAN 7 2015

OKZ001>003-TXZ001>020-071700-
/O.EXP.KAMA.WC.Y.0002.000000T0000Z-150107T1600Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
950 AM CST WED JAN 7 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

TEMPERATURES WILL REMAIN STEADY OR WARM SLIGHTLY THROUGH THE
AFTERNOON HOURS AND WINDS WILL GRADUALLY DECREASE...THUS THE WIND
CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:25 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 6, 11:25 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1125 AM CST TUE JAN 6 2015

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL AT ALL THREE TAF SITES TODAY AND THIS
EVENING WITH MAINLY HIGH LEVEL CLOUDINESS. A STRONG COLD FRONT WILL
PUSH THROUGH THE GUYMON AND DALHART TAF SITES SHORTLY AFTER 06Z
WEDNESDAY...BETWEEN 06Z AND 08Z WEDNESDAY...AND THEN ACROSS THE
AMARILLO TAF SITE BY 10Z TO 11Z WEDNESDAY. MVFR CEILINGS WILL FOLLOW
THE PASSAGE OF THE COLD FRONT ALONG WITH LIGHT MAINLY SOUTHERLY TO
SOUTHWESTERLY WINDS 5 TO 10 KNOTS OR LESS SHIFTING TO NORTHERLY AND
INCREASING TO AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 533 AM CST TUE JAN 6 2015/

AVIATION...
12Z TAFS...NORTHEAST WINDS IN WAKE OF A COLD FRONT THIS MORNING WILL
COME AROUND TO THE SOUTHWEST THIS AFTERNOON BUT REMAIN LIGHT THROUGH
THE EVENING HOURS. AN ARCTIC COLD FRONT WILL MOVE THROUGH BETWEEN
ROUGHLY 08-10Z WEDNESDAY...WITH GUSTY NORTHEAST WINDS DEVELOPING IN
ITS WAKE. MVFR CIGS ARE EXPECTED BEHIND THE ARCTIC FRONT...WITH SOME
POSSIBILITY FOR IFR CIGS AND FLURRIES.

KB

PREV DISCUSSION... /ISSUED 314 AM CST TUE JAN 6 2015/

DISCUSSION...
WEAK COLD FRONT WILL DISSIPATE SOUTH OF THE TEXAS PANHANDLE TODAY.
LEE-SIDE SURFACE TROUGH WILL REDEVELOP TO OUR WEST...SO NORTHERLY
WINDS WILL BE REPLACED BY SOUTHERLY WINDS BY LATE THIS AFTERNOON.

THE ARCTIC FRONT IS DUE TO ARRIVE TONIGHT AND IT SHOULD ARRIVE WITH
SOME GUSTO AS NORTH WINDS PICK UP INTO THE 20 TO 30 MPH RANGE WITH
HIGHER GUSTS. THIS FRONT SHOULD BE THROUGH THE ENTIRE AREA BY SUNRISE
WEDNESDAY. SOME LIGHT SNOW WILL LIKELY FALL IN THIS ARCTIC AIR MASS
TONIGHT INTO WEDNESDAY NIGHT. ANY ACCUMULATIONS SHOULD REMAIN BELOW
ONE INCH.

THE ARCTIC AIR SHOULD MODIFY FOR ONE DAY ON THURSDAY BEFORE ANOTHER
SHOT OF COLDER AIR ARRIVES FOR FRIDAY. TEMPERATURES WILL THEN MODIFY
SOME THROUGH NEXT WEEKEND AND EARLY NEXT WEEK AS UPPER HEIGHTS RISE.
HOWEVER...MODELS SUGGEST THAT THERE COULD BE A WEAKER COLD FRONT THAT
MOVES THROUGH THE AREA ON SUNDAY...WHICH WOULD TEMPER ANY WARM UP.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/05
Hazardous weather outlook, Jan 6, 2:10 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
210 PM CST TUE JAN 6 2015

OKZ001>003-TXZ001>020-071200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
210 PM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT FOR ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES. DANGEROUS WIND CHILL VALUES OF MINUS 5 TO
MINUS 15 DEGREES ARE EXPECTED OVERNIGHT ACROSS THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE WIND CHILL ADVISORY FOR THE TEXAS AND OKLAHOMA PANHANDLES WILL
REMAIN IN EFFECT UNTIL 10 AM WEDNESDAY MORNING. DANGEROUS WIND CHILL
VALUES OF MINUS 5 TO MINUS 15 DEGREES ARE EXPECTED THROUGH MID
MORNING. WIND CHILLS BELOW ZERO ARE POSSIBLE ACROSS MUCH OF THE AREA
WEDNESDAY NIGHT INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CLK

In the hours before

Special weather statement, Jan 6, 1:29 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
129 PM CST TUE JAN 6 2015

OKZ001>003-TXZ001>020-071200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
129 PM CST TUE JAN 6 2015

...ARCTIC COLD AIR TO ARRIVE IN THE PANHANDLES LATE TONIGHT WITH
ANOTHER COLD FRONT EXPECTED LATE THURSDAY INTO FRIDAY...

AN ARCTIC COLD FRONT WILL ARRIVE IN THE TEXAS AND OKLAHOMA PANHANDLES
LATE TONIGHT AND EARLY WEDNESDAY WITH HIGH TEMPERATURES WEDNESDAY
SOME 20 TO 30 DEGREES COLDER THAN TODAY. IN ADDITION TO THE MUCH
COLDER CONDITIONS...NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
ARE EXPECTED BEHIND THE FRONT. DANGEROUS WIND CHILL VALUES OF 5
DEGREES BELOW ZERO TO TEN DEGREES BELOW ZERO ARE POSSIBLE LATE
TONIGHT AND WEDNESDAY MORNING ACROSS SOME PORTIONS OF THE
PANHANDLES. SNOW FLURRIES OR LIGHT SNOW WEDNESDAY MAY ALSO
DEVELOP...HOWEVER ANY ACCUMULATIONS WILL BE LIGHT RANGING FROM A
TRACE TO LESS THAN A HALF AN INCH.

A BRIEF WARM UP IS IN STORE THURSDAY BEFORE YET ANOTHER ARCTIC COLD
FRONT ARRIVES LATE THIS WEEK. HIGH TEMPERATURES BACK IN THE 40S TO
AROUND 50 THURSDAY WILL BE FOLLOWED BY HIGH TEMPERATURES ON FRIDAY
ONLY IN THE 20S...SOME 15 TO 25 DEGREES COLDER THAN THE HIGHS ON
THURSDAY.

AREA RESIDENT AND THOSE PLANNING OUTDOOR ACTIVITIES OR HAVE TRAVEL
PLANS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD STAY UP TO DATE
WITH THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER
RADIO OR BY VISITING OUR WEBSITE AT:

WWW.WEATHER.GOV/AMA

...OR BY FOLLOWING THE NATIONAL WEATHER SERVICE IN AMARILLO ON
FACEBOOK AND TWITTER.

SCHNEIDER

Nearby

Wind Chill Advisories in Texas, 2015Wind Chill Advisories in Oklahoma, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.